Alert archive / California / Winter Weather Advisories in 2014

Winter Weather Advisory 2, NWS Eureka, CA

December 15, 2014

NWS Eureka, CA issued this winter weather advisory at Dec 15, 2014, 6:05 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2014, 6:05 PM PST (02:05 UTC)
Expired
Dec 16, 2014, 3:00 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

196 
WWUS46 KEKA 160205
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
605 PM PST MON DEC 15 2014

CAZ003-004-161015-
/O.NEW.KEKA.WW.Y.0002.141216T0205Z-141216T1100Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
605 PM PST MON DEC 15 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM PST
TUESDAY.

* SNOW ACCUMULATIONS...2 TO 4 INCHES AT THE HIGHEST PASS LEVELS
  WITH UP TO 6 INCHES ABOVE 4500 FEET.

* LOCATIONS IMPACTED...MAINLY ELEVATIONS OVER 3500 FEET OF TRINITY
  COUNTY AND FAR EASTERN PORTIONS OF DEL NORTE AND HUMBOLDT
  COUNTIES.

* HIGHWAYS IMPACTED...299 OVER BUCKHORN SUMMIT AND 36 OVER SOUTH
  FORK MOUNTAIN.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
661 
WWUS46 KEKA 161017
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
217 AM PST TUE DEC 16 2014


CAZ003-004-161130-
/O.CON.KEKA.WW.Y.0002.000000T0000Z-141216T1100Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
217 AM PST TUE DEC 16 2014

...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED...

SNOW SHOWERS WILL CONTINUE ACROSS THE INTERIOR MOUNTAINS THROUGH
THE NEXT 4 TO 6 HOURS HOWEVER ACCUMULATIONS SHOULD REMAIN BELOW
ADVISORY LEVELS. 

&&

$$
289 
WWUS46 KEKA 161110
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
310 AM PST TUE DEC 16 2014

CAZ003-004-161215-
/O.EXP.KEKA.WW.Y.0002.000000T0000Z-141216T1100Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
310 AM PST TUE DEC 16 2014

...WINTER WEATHER ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Dec 15, 4:24 PM PST, 1 hour 41 minutes earlier.

Area forecast discussion, Dec 15, 4:24 PM PST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
424 PM PST MON DEC 15 2014

.SYNOPSIS...A COOL MOIST PATTERN WILL PERSIST THROUGH FRIDAY AS A
SERIES OF WEATHER SYSTEMS IMPACT THE REGION.

&&

.UPDATE...LOWERED THE SNOW LEVELS THIS EVENING AND TONIGHT AS
OBSERVATIONS ACROSS THE INTERIOR SHOW THE SNOW LEVEL BETWEEN 3500
AND 4000 FT AT THE CURRENT TIME. THE LOWER SNOW LEVELS ARE OVER
TRINITY COUNTY. ALSO RECEIVED A REPORT FROM THE EASTERN SLOPES OF
SOUTH FORK MOUNTAIN ACCUMULATING SNOW AS LOW AS 3500 FEET. WITH A
COOLING AIR MASS STILL COMING IN...THE FORECAST SHOWS A DEEP
DOWNWARD TREND OF SNOW LEVELS OVERNIGHT. HOWEVER...MOISTURE SHOULD
TAPER OVERNIGHT WHICH WILL LIMIT THE AMOUNT OF SNOW THAT ACTUALLY
FALLS. OTHERWISE...THE LAND FORECAST SEEMS TO BE ON TRACK AND NO
OTHER UPDATES WERE NEEDED AT THIS TIME.

ACROSS THE MARINE ENVIRONMENT THERE HAS BEEN SEVERAL SMALL
CONVECTIVE CELL GENERATED ALONG THIS FRONTAL BOUNDARY. SOME OF
THESE CELLS, THROUGH RADAR DATA, HAVE BEEN SHOWING BROAD
ROTATION, SMALL HAIL SIGNATURES, AND LOCALLY GUSTY WINDS. AS SUCH
HAVE ISSUED A MARINE WEATHER STATEMENT TO COVER SOME OF THIS
ACTIVITY. WILL CONTINUE TO WATCH THE RADAR FOR ANY CLEAR
INDICATION OF WATER SPOUTS. BFG

&&

.PREV DISCUSSION......ISSUED AT 338 PM PST...

SYNOPSIS...A COOL...CLOUDY AND MOIST PATTERN WILL PERSIST
THROUGH FRIDAY AS A SERIES OF WEATHER SYSTEMS IMPACT THE REGION.

DISCUSSION...LIGHT SHOWERS WILL CONTINUE MOVING THROUGH THE AREA
AT TIMES THIS EVENING AND TONIGHT AS A WEAKENING COLD FRONT MOVES
ACROSS THE REGION. A SERIES OF WEAK COLD FRONTS AND LOW PRESSURE
TROUGHS WILL CONTINUE MOVING ACROSS THE REGION THROUGH FRIDAY.
THEREFORE RAIN SHOWERS WILL MOVE ACROSS THE REGION AT TIMES
THROUGH FRIDAY. THERE WILL BE PERIODS OF LIGHT PRECIPITATION AT
TIMES AND PERIODS OF NO PRECIPITATION AT TIMES THROUGH FRIDAY DUE
TO THE IMPACTS OF THESE SYSTEMS. MOSTLY CLOUDY SKIES WILL PERSIST
THROUGH FRIDAY. A HIGH PRESSURE RIDGE WILL BUILD OVER THE REGION
THIS WEEKEND PRODUCING CLEAR TO PARTLY CLOUDY SKIES AND DRIER
WEATHER. TEMPERATURES WILL REMAIN COOL THROUGH OUT THE WEEK. SNOW
LEVELS WILL GENERALLY REMAIN ABOVE 4000 FEET.

AVIATION...VFR SHOULD PREVAIL THIS EVENING AND TONIGHT IN -SHRA.
PERIODS OF MVFR IS POSSIBLE IN SOME OF THE HEAVIER -SHRA.

MARINE...THE AFTERNOON BUOY OBSERVATIONS SHOW A MODERATE BREEZE
WITH HIGHER GUSTS. WAVE HEIGHTS RANGE FROM 12-15 FT WITH MIXED SEAS,
SHORT PERIOD WIND-DRIVEN WAVES FROM THE SOUTH AND LONGER PERIOD
SWELL FROM THE WEST. THE ASCAT PASS JUST CLIPPED OUR WATERS AND
WASN'T VERY USEFUL. A MODERATE TO FRESH SOUTHERLY BREEZE WILL
PERSIST TONIGHT AS A STORM SYSTEM APPROACHES THE WATERS. SOUTHERLY
WINDS WILL BRIEFLY INCREASE TO NEAR GALE ON TUESDAY. FEEL THAT GUSTS
WILL ONLY MAKE IT TO GALE FORCE FOR A SHORT TIME ON TUESDAY AS THE
MAIN WIND BAND MOVES THROUGH. AS A RESULT, DROPPED THE GL.A'S FOR
THE OUTER WATERS AND WENT WITH HIGH END SC.Y'S. SOUTHERLY WIND WAVES
MAY APPROACH 10 FT TUESDAY AFTERNOON. AGAIN, THIS MAY NOT BE FOR A
LONG ENOUGH TIME PERIOD TO WARRANT A SE.W, SO OPTED TO COVER THIS
WITH THE HIGH END SC.Y. BEYOND TUESDAY THE MODELS STILL DIVERGE IN
SOLUTIONS, SO CONFIDENCE IS LOW IN THE GENERAL WIND PATTERN. WENT
WITH THE CONS MODEL FOR THESE WINDS, WHICH APPEARS TO SHOW
ELEVATED WINDS WEDNESDAY AND THURSDAY. OTHERWISE, LONG PERIOD
WESTERLY SWELL WILL IMPACT THE WATERS FOR THE REST OF THIS WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 PM PST WEDNESDAY FOR
     PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 15, 2:38 PM PST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
238 PM PST MON DEC 15 2014

CAZ001>004-076-162245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
238 PM PST MON DEC 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Dec 15, 4:28 PM PST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
428 PM PST MON DEC 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             5 SW HYAMPOM            40.57N 123.52W
12/15/2014  E1.0 INCH        TRINITY            CA   PUBLIC

            REPORT OF 1 INCH OF SNOW AT 3500 FT WITH 6 INCHES AT 4000
            FT.

&&

GARCIA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 3:00 AM PSTHazardous Seas WarningEKA28 hr
Dec 16, 3:24 AM PSTWinter Weather AdvisoryEKA28 hr
Dec 16, 5:43 AM PSTGale WarningEKA21 hr

Nearby

Winter Weather Advisories in California, 2014Every winter weather advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.